Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I found it for you Dr. Young, Please post and comment. :-)
Oct 26, 2003

Dr. Young,

Since you kindly attempt to answer question regarding hiv-2, I felt that this article might be helpful to you. Located at www.hivandhepatitis.com. Thanks again for all your support!!!!!

HIV-2-infected Patients Can Achieve Sustained Viral Suppression Using a Regimen of 2 NRTIs and Boosted Indinavir or Lopinavir

The objective of the current study was to assess the clinical, immunological and virological response and the emergence of resistance towards antiretroviral therapy (ART) in a cohort of HIV-2-infected patients.

This observational study evaluated HIV-2-infected patients residing in the Netherlands.

Study Results From 1995 to 2001 seven patients failed various ART regimens. The resistance mutations were analyzed retrospectively. Development of mutations proved to be similar to that observed in HIV-1-infected patients, with the exception of a higher occurrence of the Q151M mutation within the reverse transcriptase gene.

In a prospective study, comprising 13 consecutive naive HIV-2-infected patients, all patients achieved plasma HIV-2-RNA suppression below the detection limit (500 copies/ml).

The antiretroviral regimen consisted of two nucleoside reverse transcriptase inhibitors (NRTIs) and indinavir, with a boosting dose of ritonavir; the median follow-up was 91 weeks.

Two patients experienced a temporary virological rebound, while at the same time therapeutic drug monitoring showed sub-therapeutic plasma levels of indinavir.

The authors conclude, Sustained viral suppression in HIV-2-infected patients can be achieved using an antiretroviral regimen of two NRTIs and boosted indinavir or lopinavir.

University Hospital Rotterdam, Dijkzigt, Rotterdam, The Netherlands.

10/24/03

Response from Dr. Young

Thanks for your attention and reference. BY



Previous
Periocular Wasting on both sides!!! Need help please!!!!
Next
doctor young. what is usally the case in this scenario please.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement